Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 124, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2011, 4:05 PM CDT for Henry County, Houston County, Alabama; Early County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 4:05 PM CDT (21:05 UTC)
- Expired
- Jun 16, 2011, 4:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Henry County, AL, Houston County, AL, Early County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
995 WUUS52 KTAE 162105 SVRTAE ALC067-069-GAC099-162130- /O.NEW.KTAE.SV.W.0124.110616T2105Z-110616T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 PM CDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HENRY COUNTY IN SOUTHEAST ALABAMA... NORTHEASTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA... SOUTHWESTERN EARLY COUNTY IN SOUTHWEST GEORGIA... * UNTIL 430 PM CDT/530 PM EDT/ * AT 400 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT PLAINS...AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLUMBIA...HILTON...FARLEY NUCLEAR PLANT...GORDON...SAWHATCHEE AND CEDAR SPRINGS PRECAUTIONARY/PREPAREDNESS ACTIONS... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3125 8492 3109 8509 3127 8528 3138 8516 TIME...MOT...LOC 2105Z 310DEG 12KT 3130 8517 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:11 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 16, 2:11 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 311 PM EDT THU JUN 16 2011 ...HEAT ADVISORY CANCELLED... ...ISOLATED SEVERE STORMS STILL POSSIBLE THROUGH THIS EVENING... .SYNOPSIS... THE EARLY AFTERNOON REGIONAL SURFACE ANALYSIS SHOWED THE LOCAL WEATHER PATTERN GRADUALLY ADJUSTING BACK TO THE SYNOPTIC SCALE...AFTER THE DISRUPTION CAUSED THIS MORNING BY THE MASSIVE OUTFLOW FROM AN MCS LATE LAST NIGHT. THERE WAS A HIGH PRESSURE RIDGE TO OUR SOUTH WITH ONSHORE WINDS OVER OUR REGION. THE OUTFLOW BOUNDARY (AND RESULTING STABLE COOL POOL) OVER OUR REGION HAD TWO MAIN EFFECTS. ONE WAS TO ENTRAIN (THEN TRAP) A LOT OF SMOKE FROM LARGE WILDFIRES TO OUR EAST...AND THE OTHER WAS TO INHIBIT VERTICAL MIXING. THIS COMBINATION ACTUALLY HAD A BIT OF A FEEDBACK (IN TERMS OF TEMPERATURE)...AS THE RATHER DENSE SMOKE REDUCED INSOLATION AND THE STABLE BOUNDARY LAYER RETARDED THE VERTICAL MIXING. THIS COMBINATION APPEARS TO BE MOSTLY RESPONSIBLE FOR OUR TEMPERATURES REMAINING WELL BELOW OUR ORIGINAL FORECAST VALUES...AND EVEN A LITTLE BELOW CLIMATOLOGY. THE SMOKE HAS BEEN GRADUALLY BECOMING MORE DIFFUSE...BUT IT IS UNCLEAR WHETHER OR NOT THE NEAR-SURFACE LAYER WILL COMPLETELY TURN OVER BEFORE SUNSET. THIS COULD IMPACT THE THUNDERSTORM FORECAST...AS THERE MAY BE A LITTLE LESS DEEP MOIST CONVECTION THAN PREVIOUSLY THOUGHT...AND PERHAPS THE STORMS MAY NOT BE AS SEVERE (DUE TO LESS INSTABILITY). HOWEVER...WE ARE NOT YET WILLING TO SAY THERE IS NO LONGER A THREAT FOR SEVERE STORMS. THE MID LAYER LAPSE RATES WERE STILL A HEALTHY 7 DEG/KM...AND THE MLCAPE WAS ABOUT 2500 J/KG. AS FOR CONVECTIVE TRIGGERS...THE HRRR HAS BEEN FORECASTING A CLUSTER OF STORMS TO MOVE ACROSS OUR AREA FROM CENTRAL GA...WHICH HAS NOT MATERIALIZED (YET ANYWAY). SO FAR OUR LOCAL ARW AND THE NCEP ARW SEEM TO BE VERIFYING THE BEST...WITH ISOLATED STORMS DEVELOPING ALONG THE FL PANHANDLE SEA BREEZE FRONT AND OTHER MESOSCALE BOUNDARIES. && .SHORT TERM... (TONIGHT THROUGH SUNDAY) OUR FORECAST AREA WILL REMAIN UNDER NORTHWEST FLOW ALOFT THROUGH FRIDAY...BUT 500 MB HEIGHTS WILL BE RISING OVER THE SOUTHEAST U.S. THIS WEEKEND. BY SUNDAY THIS BUILDING RIDGE WILL PROBABLY HELP SUPPRESS DEEP MOIST CONVECTION. UNTIL THEN...PRECIP WATER VALUES WILL LIKELY REMAIN NEAR CLIMATOLOGY. THIS WOULD SUPPORT ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS. WE WOULD NORMALLY TRY TO ADD MORE GEOGRAPHICAL DETAIL IN OUR POP FORECAST BASED ON LOCAL SEA BREEZE CLIMATOLOGY...BUT THERE MAY BE AN UPSTREAM MCS OR TWO THAT COULD COMPLICATE MATTERS. THE LATEST GFS INDICATES THAT AN MCS OVER AR MAY ENHANCE STORM FORMATION FRIDAY AFTERNOON...BUT THE NAM AND ECMWF DID NOT REALLY SHOW THIS. WE WILL JUST FORECAST NEAR- CLIMO POPS OF 30 PERCENT FOR MUCH OF OUR AREA EACH DAY...ALTHOUGH SLIGHT POPS ARE EXPECTED ALONG THE COAST EACH MORNING. TEMPERATURES WILL BE ABOVE AVERAGE...BUT NOT QUITE AS HIGH AS IN RECENT DAYS AS THE ONSHORE WINDS SHOULD LIMIT MAXIMUM HEATING. UNLESS WE GET ANYMORE SURPRISE WIND SHIFTS LIKE LAST NIGHT...WE EXPECT THE SMOKE TO STAY OUT OF OUR AREA AFTER THIS AFTERNOON. .LONG TERM... (SUNDAY THROUGH NEXT THURSDAY) THE LONGWAVE PATTERN DURING THE EXTENDED PERIOD WILL CONTINUE TO BE DOMINATED BY A SPRAWLING RIDGE OVER THE SOUTHEASTERN STATES. THIS WILL CONTINUE TO KEEP TEMPERATURES ABOVE NORMAL WITH BELOW NORMAL RAIN CHANCES. HIGH TEMPERATURES THROUGHOUT THE PERIOD WILL HOVER AROUND THE CENTURY MARK FOR ALL INLAND AREAS WITH RAIN CHANCES GENERALLY REMAINING BELOW 30 PERCENT. && .AVIATION... THROUGH 18Z FRI. AREAS OF SMOKE FROM THE FIRES OVER SE GA AND NE FL WERE PUSHED WWD WHEN AN OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION PUSHED THROUGH THE AREA. VSBY AT TLH AND VLD HAS IMPROVED TO MVFR AND ADDITIONAL VERTICAL MIXING SHOULD EVENTUALLY PUSH IT BACK TO VFR THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN THE FL PANHANDLE AND BIG BEND AND TEMPO GROUPS HAVE BEEN INCLUDED FOR ALL TERMINALS. MVFR VSBY RESTRICTIONS ARE FORECAST TONIGHT AFTER ABOUT 08Z. CONVECTION SHOULD HOLD OFF UNTIL AROUND 18Z FRI...SO NO MENTION IS INCLUDED IN THIS FORECAST. && .MARINE... WINDS AND SEAS WILL REMAIN BELOW CAUTION LEVELS THROUGH THE WEEKEND. && .FIRE WEATHER... LOW LEVEL FLOW OFF THE GULF OF MEXICO WILL BRING IN MODEST INCREASES IN MOISTURE WHICH WILL KEEP THE RELATIVE HUMIDITY ABOVE CRITICAL LEVELS OVER THE NEXT COUPLE OF DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 97 74 96 72 / 30 30 20 30 20 PANAMA CITY 77 90 75 90 75 / 20 30 20 30 20 DOTHAN 74 97 73 97 73 / 20 30 20 30 20 ALBANY 73 99 74 98 73 / 30 30 30 30 20 VALDOSTA 72 99 71 99 71 / 30 30 30 30 20 CROSS CITY 72 95 70 95 71 / 20 30 20 30 20 APALACHICOLA 76 90 75 90 75 / 10 20 20 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM...CAMP AVIATION/FIRE WX...WOOL REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jun 16, 3:46 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 446 AM EDT THU JUN 16 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-171100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 446 AM EDT THU JUN 16 2011 /346 AM CDT THU JUN 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ANOTHER HOT DAY IS EXPECTED WITH HEAT INDICES NEAR 110 ACROSS PORTIONS OF THE PANHANDLE AND FAR WESTERN BIG BEND. A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...SOME OF WHICH COULD PRODUCE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ABOVE AVERAGE TEMPERATURES ARE EXPECTED TO CONTINUE WITH BELOW AVERAGE CHANCES OF RAINFALL. HIGHS MAINLY IN THE UPPER 90S ARE EXPECTED OVER INLAND AREAS WITH HEAT INDICES NEAR OR ABOVE 100 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL AND STRONG WINDS TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:13 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 32 min |
| Jun 16, 4:45 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 45 min |
| Jun 16, 5:12 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Houston | 33 min |
| Jun 15, 7:53 PM CDT | Special Weather Statement | TAE | Miller | 52 min |
| Jun 15, 8:03 PM CDT | Special Weather Statement | TAE | Dougherty, Lee, Terrell, Worth | 57 min |
| Jun 15, 8:46 PM CDT | Severe Thunderstorm Warning | TAE | Early, Miller | 44 min |
| Jun 15, 8:51 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Randolph, Terrell | 39 min |
| Jun 15, 9:02 PM CDT | Special Weather Statement | TAE | Dougherty | 43 min |
| Jun 15, 9:23 PM CDT | Severe Thunderstorm Warning | TAE | Lee | 52 min |
| Jun 15, 10:00 PM CDT | Severe Thunderstorm Warning | TAE | Lee, Worth | 45 min |
| Jun 16, 3:52 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Miller | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.